MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. LIGHT SOURCE CABLE; LIGHTSOURCE CABLE

SHIRAKAWA OLYMPUS CO., LTD. LIGHT SOURCE CABLE; LIGHTSOURCE CABLE
Model Number MAJ-1941
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that following the completion of a procedure, when attempting to disconnect her olympus light source cable, it broke.Additional details relating to the patient and the event have been requested, but no response has been received at this time.There was no patient harm or consequence reported as a result of this event.
 
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user¿s report was confirmed.While the evaluation revealed that both connector¿s contact peins appeared to be intact.The light source side¿s connector and cable appeared to be twisted and scratched.The locking mechanism on that side was also found protruding and bent ¿ it could not fit into the light source connector properly.One of the black plastic locking levers was missing and the remaining one was slightly off and stuck.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the suggested event could not be concluded, although it was confirmed that it was due to failure of connector part.Olympus will continue to monitor field performance for this device.

Brand Name
LIGHT SOURCE CABLE
Common Device Name
LIGHTSOURCE CABLE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17305265
Report Number3002808148-2023-06996
Device Sequence Number15269265
Product Code FDF
UDI-Device Identifier04953170304996
UDI-Public04953170304996
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1941
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer07/25/2023
08/25/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/08/2023
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown